Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 113, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 15, 2007, 3:07 PM EDT for Pike County, Scioto County, Ohio. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2007, 3:07 PM EDT (19:07 UTC)
- Expired
- Jul 15, 2007, 3:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Pike County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 73 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 3:26 PM EDT | HAIL 0.75 | Rarden, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 151907 SVRILN OHC131-145-151945- /O.NEW.KILN.SV.W.0113.070715T1907Z-070715T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 307 PM EDT SUN JUL 15 2007 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN PIKE COUNTY IN SOUTHWEST OHIO... NORTHWESTERN SCIOTO COUNTY IN SOUTHWEST OHIO... * UNTIL 345 PM EDT. * AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF RARDEN...MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... PIKETON... IN ADDITION...RARDEN...ELM GROVE...STATE ROUTE 335 AT STATE ROUTE 776...BEAR CREEK...GIVENS AND WAKEFIELD ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. MOVE INDOORS IMMEDIATELY REMEMBER... LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3906 8338 3889 8331 3893 8287 3908 8289 $$
1 follow-up statement
000 WWUS51 KILN 151922 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 322 PM EDT SUN JUL 15 2007 OHC131-145-151945- /O.CON.KILN.SV.W.0113.000000T0000Z-070715T1945Z/ PIKE OH-SCIOTO OH- 322 PM EDT SUN JUL 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR NORTHWESTERN SCIOTO AND SOUTHERN PIKE COUNTIES... AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR RARDEN...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... PIKETON. IN ADDITION...ELM GROVE...BEAR CREEK...WAKEFIELD...STATE ROUTE 335 AT STATE ROUTE 776 AND GIVENS ARE NEAR THE PATH OF THIS STORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3905 8329 3890 8326 3893 8287 3908 8289 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:45 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 15, 1:45 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 145 PM EDT SUN JUL 15 2007 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE SLOWLY SOUTH ACROSS THE AREA TODAY...AND STALL OUT AND DISSIPATE ACROSS KENTUCKY TONIGHT. ANOTHER FRONT WILL DROP SOUTH INTO THE REGION FOR MONDAY NIGHT AND TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATED ZONES TO REMOVE MORNING WORDING. WITH SCATTERED RADAR ECHOES SHOWING A SLIGHT INCREASE IN INTENSITY AND WITH MODELS INDICATING MODERATE INSTABILITY THIS AFTERNOON...KEPT CHANCE OF THUNDERSTORMS MOST LOCATIONS. TEMPERATURE FORECAST ALSO LOOKS GOOD TOPPING OUT IN THE LOW TO MID 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... FRONT IS EXPECTED TO STALL OUT AND DISSIPATE OVER KENTUCKY LATER TONIGHT...ALLOWING FOR PARTIAL CLEARING ACROSS THE ILN CWA. SREF AND GFS ENSEMBLE SOLUTIONS SEEMED REASONABLE FOR REMAINDER OF THIS PERIOD. NAM SEEMED TO FIT THIS SCENARIO THROUGH ABOUT 00Z TUES WITH THE GFS BECOMING THE BETTER FIT FOR MONDAY NIGHT INTO TUESDAY. FOR TUESDAY NIGHT...A GFS/NAM BLEND SEEMED TO MATCH UP WELL WITH THE SREF AND GFS ENSEMBLE SOLUTIONS. AS THE FRONT MOVES INTO KY TONIGHT...EXPECT PRECIP TO COME TO AN END. FORECAST SOLUTION JUST NOTED HAS OUR NEXT FRONT MOVING INTO THE NORTHERN PART OF OUR AREA MONDAY NIGHT...AND THEN MOVING SLOWLY SOUTH INTO THE FORECAST AREA ON TUESDAY. FRONT NOT EXPECTED TO MAKE MUCH PROGRESS THROUGH TUESDAY NIGHT...SO HAVE KEPT CHANCE POPS ENTIRE AREA DUE TO GENERAL UNCERTAINTY WITH FRONTAL POSITION. USED MAV/MET MOS BLEND FOR TEMPS MOST PERIODS EXPECT WHERE GFS THE FAVORED SOLUTION. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... GFS ENSEMBLE MEAN INDICATING MID LEVEL RIDGE SLOWLY BUILDING IN FROM THE WEST THROUGH THE LATTER PART OF NEXT WEEK. HOWEVER...ANOTHER SURFACE BOUNDARY IS FORECAST TO PUSH DOWN FROM THE NORTH THROUGH FRIDAY. WITH MID LEVEL RIDGE TRYING TO BUILD IN...NOT EXACTLY SURE HOW GREAT OF A CHANCE OF PCPN WE WILL HAVE WITH THIS BOUNDARY. AS A RESULT...WILL JUST GO WITH A 20 POP FOR FRIDAY INTO SATURDAY. GIVEN POTENTIAL FOR INCREASING HEIGHTS...WILL ALSO TREND TEMP FORECAST A LITTLE WARMER THAN WHAT IS SUGGESTED BY GUIDANCE AS WE HEAD INTO NEXT WEEKEND. && .AVIATION /18Z SUNDAY THROUGH THURSDAY/... MODERATE INSTABILITY AND WIND SHEAR ALONG AND SOUTH OF A COLD FRONT HAVE RESULTED IN CONVECTION WHICH WILL AFFECT TAF SITES EARLY IN THE FORECAST. WENT WITH CB AND VCSH/VCTS ALL SITES DUE TO SCATTERED CHARACTER OF THUNDERSTORMS. CONVECTION WILL DISSIPATE BY 01Z WITH LOSS OF DAYTIME HEATING. MVFR MIST IS EXPECTED LATE TONIGHT UNDER CALM WINDS. VFR CONDITIONS ARE FORECAST AFTER 13Z WHEN WEAK HIGH PRESSURE MOVES IN BEHIND THE DISSOLVING COLD FRONT. OUTLOOK...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 15, 5:12 AM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 512 AM EDT SUN JUL 15 2007 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-074-161000- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-HOCKING- 512 AM EDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. INZ066-073>075-080-KYZ089>100-OHZ070>073-077>082-088-161000- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- BUTLER-WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- 512 AM EDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE WEATHER IS POSSIBLE THIS AFTERNOON AND EARLY EVENING. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jul 15, 1:02 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 102 PM EDT SUN JUL 15 2007 KYZ091>093-OHZ070-077-078-151745- BOONE KY-CAMPBELL KY-KENTON KY-CLERMONT OH-HAMILTON OH-BUTLER OH- 102 PM EDT SUN JUL 15 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BUTLER...HAMILTON... WESTERN CLERMONT...NORTHERN KENTON...NORTHERN CAMPBELL AND NORTHEASTERN BOONE COUNTIES THROUGH 145 PM EDT... AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR GRANDVIEW...MOVING EAST AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...ROSS... MACK NORTH...MACK SOUTH...DENT...CINCINNATI-NORTHERN KENTUCKY INTERNATIONAL AIRPORT...BRIDGETOWN NORTH...COVEDALE...WHITE OAK WEST...CONSTANCE...WHITE OAK...CHEVIOT AND NORTHGATE. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Local storm report, Jul 15, 1:24 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
124 PM EDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST 3 W CINCINNATI 39.14N 84.56W
07/15/2007 E58 MPH HAMILTON OH TRAINED SPOTTER
0115 PM HAIL CINCINNATI 39.14N 84.51W
07/15/2007 E0.88 INCH HAMILTON OH TRAINED SPOTTER
&&Local storm report, Jul 15, 2:02 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
202 PM EDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM TSTM WND DMG CINCINNATI 39.14N 84.51W
07/15/2007 HAMILTON OH PUBLIC
LARGE BRANCHES BROKEN
&&Local storm report, Jul 15, 2:05 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
205 PM EDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM HAIL INDEPENDENCE 38.95N 84.55W
07/15/2007 E0.88 INCH KENTON KY PUBLIC
&&Local storm report, Jul 15, 2:06 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
206 PM EDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG AMELIA 39.03N 84.22W
07/15/2007 CLERMONT OH PUBLIC
TREES DOWN
&&Local storm report, Jul 15, 2:45 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
245 PM EDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 2 S NEWTOWN 39.09N 84.35W
07/15/2007 HAMILTON OH PUBLIC
LARGE TREE UPROOTED
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:06 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 39 min |
| Jul 15, 1:38 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 29 min |
| Jul 15, 2:26 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 21 min |
| Jul 15, 2:58 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 32 min |
| Jul 15, 3:54 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 20 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.